Wisconsin, 2006Tornadoes in Wisconsin, June 18, 2006
June 18, 2006 · NWS MKX · 5 events in 4 counties and zones
On a day one would not expect any tornadoes, a couple tornadoes did manage to spin up in southern Wisconsin. A fairly abnormal weather situation developed during the early afternoon hours of June 18th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $4.0 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On a day one would not expect any tornadoes, a couple tornadoes did manage to spin up in southern Wisconsin. A fairly abnormal weather situation developed during the early afternoon hours of June 18th. After a large area of stratiform rain moved east out of Wisconsin, a line of scattered thunderstorms developed on the western edge of the rain shield. Two storms developed supercellular characteristics and produced a couple tornadoes - one that moved from Dodge County into Washington County, and another brief one in Dane county. In addition, a couple funnel clouds were reported. Specific details of both tornadoes are found above. Synoptically, a trough pushed through south-central and southeast Wisconsin during the late morning and afternoon hours. A moist airmass left behind from morning rain allowed for low cloud base heights. Sufficient low-level vertical wind shear was present for rotating storms. Once rotation was evident in the thunderstorms, tornadoes were easily formed because of low cloud heights and decent low-level CAPE.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 18, 2:46 AM CST, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 2:46 AM CST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CDT SUN JUN 18 2006
.DISCUSSION...FORECAST FOCUS ON PCPN TODAY.
SCT SHOWERS/TSTORMS NOW DEVELOPING OVER ERN IA/NW IL/FAR SW WI...AS
LEADING EDGE OF PVA IS SHIFTING EWD FROM MN AND RRQD OF 80 KT JET
STREAK BEGINS TO AFFECT AREA. AXIS OF PVA NOT TO EXIT SE WI UNTIL
EARLY AFT BUT MODIFIED FCST SOUNDINGS INDICATE A SMALL
POSSIBILITY OF CONVECTIVE POTENTIAL WELL INTO THE AFTERNOON WHEN
MORE SUNSHINE IS ANTICIPATED. WILL KEEP CHANCES OF SHOWERS/STORMS
FOR ENTIRE DAY.
CANADIAN UPPER TROF AXIS TO PROGRESS ACROSS THE AREA LATE TNT INTO
MON AM WITH CDFNT PUSHING THROUGH ON MON. PCPN POTENTIAL LOOKS
VERY MARGINAL AS AVA/SUBSIDENCE ARRIVES DURING MAXIMUM HEATING IN
THE AFTERNOON. FCST SOUNDINGS DO SHOW A SUBSIDENCE INVERSION OVER
MOST OF CWA BUT PARCEL DOES CLEAR INVERSION IN THE FAR EAST. WILL
KEEP DRY FOR NOW AND WAIT ON LATER MODEL RUNS.
HIGH PRESSURE TO SETTLE OVER WI MON NT BUT PROGRESSIVE PATTERN
BRINGS SHORTWAVE RIDGING FOR TUE. VORT MAX AND ASSOCIATED LLJ WILL
THEN FOCUS OVER THE AREA TUE NT.
FCST TEMPS SIMILAR TO MOS GUIDANCE WHICH LOOKS REASONABLE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20/20
Hazardous weather outlook, Jun 18, 11:25 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 PM CDT SUN JUN 18 2006
WIZ046-047-051-052-056>060-062>072-191100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1225 PM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN WISCONSIN THIS
AFTERNOON...ESPECIALLY EAST OF A LINE FROM DARLINGTON TO MADISON TO
FOND DU LAC. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE
IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-665-191100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1225 PM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THEY ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. THERE
IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE TUESDAY NIGHT.
COLLAR
Tornado, Dane
- When
- June 18, 1:22 PM CST
- Where
- Dane County, 3 mi SW of Stoughton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.883, -89.267
A brief tornado spun up at 1322CST at a location 3.4 miles southwest of Stoughton, just northeast of the intersection of CTH A and Lake Kegonsa Rd. Only some tree and shrub damage was noted and the tornado was rated F0 with winds of 35-63 knots (40-72 mph). The parent thunderstorm eventually moved east and generated another funnel cloud southeast of Stoughton.
Tornado, Dodge
- When
- June 18, 1:26 PM CST to 1:27 PM CST
- Where
- Dodge County, 2 mi SSE of Rubicon
- Rating
- F0
- Path length
- 1.2 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.317, -88.450
A tornado spun up at 1326CST at a location 1.5 SSE of Rubicon about 0.2 mile south of the intersection of STH 60 and Resthaven Rd. It tracked east-southeast and exited Dodge County at 1327CST about 2.4 southeast of Rubicon (or about 0.6 mile south of where STH 60 goes east into Washington Co.). Only some minor tree damage was noted with this segment of the tornado track, which was rated F0 with winds of 35-63 knots (40-72 mph).
Tornado, Washington
- When
- June 18, 1:27 PM CST to 1:39 PM CST
- Where
- Washington County, 2 mi W of Hartford
- Rating
- F1
- Path length
- 4.6 mi
- Path width
- 400 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $4.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.317, -88.417
This tornado segment is a continuation of the Dodge County segment southeast of Rubicon. This second segment entered Washington County at a location 2.0 miles west of Hartford (about 0.6 mile south of where STH 60 goes east into Dodge Co.) and headed east-southeast through the southern part of the city of Hartford. The tornado strengthened to a high end F1 as it passed through the city. Around 147 residences sustained at least some damage ranging from tree damage to severe structural damage. Ten businesses also sustained structural damage. Lincoln Elementary School's roof was completely destroyed. Estimated damage amounts totaled about 4 million dollars. One person was directly injured by the tornado and two others were indirectly injured. Nobody was killed. The tornado continued east-southeast to a dissipation location 2.7 miles southeast of Hartford (about 0.1 mile southeast of the northern intersection of CTH E and K) at 1339CST. This segment of the tornado track was rated as F1 with winds of 64-97 knots (73-112 mph).
Funnel Cloud, Dane
- When
- June 18, 1:53 PM CST
- Where
- Dane County, 3 mi SE of Stoughton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Funnel Cloud, Sheboygan
- When
- June 18, 6:50 PM CST to 7:05 PM CST
- Where
- Sheboygan County, Sheboygan
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
- Hail in Wisconsin, June 18, 20060.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515440, 5515438, 5515439, 5515441, 5515442.